Zinc carnosine

Messages
65
Likes
39
Hello! Can anyone help me understand why Zinc Carnosine makes me SO tired? The “I can’t keep my brain/eyes turned on. im getting anxious” type of tired. My mother is also taking this but she does not experience fatigue. My body has gone under the wringer. I’ve been bleeding continuously (lady issues) for 5 years now. With some breaks that last few weeks to two months. When I bleed, It flows like a faucet where I can no longer walk and bleed everywhere. I have boils down there from wearing these makeshift sanitary napkins. Im sure i have not regained my hemoglobin or ferritin from the most recent bleed. I cant go to hospital cause they keep giving me tranexamic acid which is so toxic to me and does nothing or almost poison me with high dose birth control pills (those almost killed me). Right after that high dose birth control pills, I experienced severe hot flashes and my poop came out the colour of pale clay. My body has been ravage by Candida/SIBO since i went through benzo withdrawals 8 years ago. I never healed and then subsequent treatments for this bleeding made gut worse. So i stumbled upon what made my bleeding stop. Apple cider vinegar (anything acidic) and Allimax. Anything I consume that is too alkalizing for my stomach/gut causes me to bleed like a faucet. That tells me I have very very low stomach acids or my liver/gallbladder is not working properly. Without this acid, whatever sinister bacteria I have in my gut cannot be kept in check. I also don’t poop often. Problem with trying to fix this is that dealing malabsorption, my stomach lining is very weak and anything acidic irritates it. Fast forward to yesterday trying zinc carnosine, it made me so fatigued I was on verge of panic attack. However i had the first ever sleep without using melatonin or anything! U cannot imagine the long-term insomnia benzo withdrawals cause. I slept but woke up groggy with a stuffy head. So what is happening? Can i not process the extra zinc? Am I too low in all other vitamins/minerals? Would the loss of all the blood cause zinc to have a profound effect? I cant heal my gut without first healing the lining. Thanks for reading.
 
Last edited:

Judee

Senior Member
Messages
3,168
Likes
8,828
Location
Great Lakes
Zinc can deplete copper and your body needs a small amount copper to process iron. I'm wondering if this is why you feel more tired taking it. Also I believe even though some studies say it is inconclusive, that vitamin C also improves iron absorption.

So I can't find the website on this that I like the most but hopefully this short VIDEO will be helpful to you.
 
Last edited:
Messages
65
Likes
39
Thank you for the quick reply! I've added a multi-vitamin alternating with a trace mineral vitamin. Do you think that could help balance the zinc/copper ratio? I wonder if lowering the zinc carnosine to just one pill at night would help.
 

Judee

Senior Member
Messages
3,168
Likes
8,828
Location
Great Lakes
It's good to have balance with the zinc and copper so the multivitamin seems like a good choice.

With the extra zinc are there other options for the reason you are taking it...something you could take instead? (I'm guessing you're taking it for intestinal issues maybe??)
 
Messages
65
Likes
39
Yes it's for intestinal healing. My gut has been destroyed by medical treatments and my body was never able to recover. And the loss of nutrition over the years have not enabled my gut to heal it's walls, resulting in dysbiosis. I was thinking of trying L-glutamine but because of my histamine issues and potential raised glutamate levels from Benzo withdrawals, the option is not a good one.
 

Judee

Senior Member
Messages
3,168
Likes
8,828
Location
Great Lakes
Can you do slippery elm?

It's supposed to be taken between meals and away from nutrients because it will hinder absorption of those. (One good time to fit a dose in is if you get up in the middle of the night to use the restroom.)

Another is marshmallow root. Both are demulcents.
 
Last edited:
Messages
65
Likes
39
I have tried slippery elm. Unfortunately it causes constipation for me. Must be how my gut microbiota is configured at the moment. But was looking into marshmallow root. Anything that gives me that slimy coating would definitely help. I can't have anything that bulks me up because my intestines are too inflamed/swollen to allow anything to move freely. My MMC is compromised.
 

Shanti1

Moderator
Messages
1,819
Likes
4,301
Taking zinc can exhaust me depending on how much I take and how much food I have in my stomach. In general, zinc on an empty stomach is known to cause nausea. Depending on the dose I take, I can get exhaustion or both exhaustion and nausea. I think my body senses it messing with my autonomic nervous system and will get the exhaustion even if I never go to full nausea. Taking it with a large meal seems to help, but not always.

Not sure what all you can use with your SIBO/candida, but maybe NAG, deglycyrrhizinated Licorice (DGL), aloe gel, or, as Judy mentioned, marshmallow, could be helpful.

If you haven't done so already, you might also consider testing for h. pylori as it almost impossible to heal the gastric lining if that little bugger is present. You could do an ammonia breath test or an h. pylori antigen stool test.
My best wishes to you with all of this!
 

Judee

Senior Member
Messages
3,168
Likes
8,828
Location
Great Lakes
Another thing that's wonderful for motility and also works on Candida is Mycopryl.

It's caprylic acid so the first time I take it if I haven't for a while, I have to stay upright for about 30-60 minutes or get some reflux when laying down but that side effect seems to go away after the first few doses. I only take one a day when I do take it.

Also Mycopryl is from palm oil (at least when we checked last with the manufacturer) so nice if you have a coconut sensitivity like I do.

I can't have anything that bulks me up because my intestines are too inflamed/swollen to allow anything to move freely.
Also are you avoiding things like nuts, seeds, and cow's milk dairy. The swollen intestines makes me think IBS. Those things flair my IBS so quickly after consuming them, especially the seeds and cm dairy.

I can handle some nuts in small quantities but not too often.

I just find that anything that seems to act like sandpaper on my insides causes a flair. (Which includes the fiber that you mentioned as well. Sometimes even the skins on legumes will do it.)

Oh, and the Mycopryl is the very first thing I go to if I am having an IBS flair. It works pretty fast especially on the cramping.

you might also consider testing for h. pylori as it almost impossible to heal the gastric lining if that little bugger is present.
Yes, I agree. Definitely something to get tested for if you cannot find relief in anything else.
 

lenora

Senior Member
Messages
4,016
Likes
7,020
Hello @Tootsiroll......I'm not familiar with your history, but you haven't mentioned anything about tests and I think that's where you should begin. You'll need an M.D. for this and you may receive other referrals to other specialists.

I don't think we should just "try" something b/c our bodies get all mixed up. Rule out all obvious causes first - that's a lot of blood to lose, plus some of your other symptoms.

I'm a believer in natural medicine, but first I'm a believer in ruling out obvious reasons....then go from there. If not, it can just get too confusing. Also, perhaps you're experiencing peri-menopausal or even menopausal symptoms, but it would take someone in medicine to check your hormone levels, your stomach (true, Pylori has to be treated with an antibiotic) but these are steps you should take for your own well-being.

I'm not against vitamins, minerals, enzymes in the least....but it takes a lot of studying to know what we're doing with them. Please don't think that I'm assuming you're unknowing, because I'm dot. I just think that this sounds serious enough to warrant a visit to an M.D. I use vitamins, etc., myself. I know they aren't going to cure me, but they do make my life easier....of that I'm sure. I wish you good health....really, I do. Yours, Lenora.
 
Messages
65
Likes
39
Thanks everyone! I'm actually taking MCT oil at the moment. It contains C8 and C10 acids so it will be helpful for sibo. But without my stomach acids, I won't be able to hold off any bad growth for long. Which is why I need to figure out the liver. So besides the massive withdrawal I went through on short term Benzos, I was also withdrawing off long term SSRIs. SSRIs made me blow up from 120 lbs to almost 200lbs. I looked like an oily sweaty balloon all the time. For 10 yrs! All for one measly panic attack as a teen. So I suspect it may have damaged my liver or caused a fatty liver. The benzo w/d really set me back and I've never been the same in terms of recovery. While I understand it is best to get tests done, Im very wary of any doctor wanting to write me any script. But I'll definitely use them as the agent to get my levels checked. I haven't checked H.Pylori but i did chew Mastic gum for a while and it gave me heartburn. Not sure what that indicates. Could indicate Mastic gum may be too acidic OR it killed off H.Pylori and I was producing acid again but my stomach lining is too inflamed to withstand it.

But on the topic of zinc carnosine, I took one pill before bed and seemed fine. So maybe the mult-vitamin I took in the morning had enough copper to offset the effects. Will see what happens tonight when I take the regular dose of 2.